Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 100, NWS Binghamton, NY
NWS Binghamton, NY issued this severe thunderstorm warning at Jul 2, 2021, 6:21 PM EDT for Tioga County, New York; Bradford County, Susquehanna County, Pennsylvania. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 2, 2021, 6:21 PM EDT (22:21 UTC)
- Expired
- Jul 2, 2021, 6:45 PM EDT
- In force
- 24 min
- Issued by
- NWS Binghamton, NY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Tioga County, NY, Bradford County, PA, Susquehanna County, PA
The radar
The Binghamton radar (KBGM), 42 km from the middle of the area, began a volume at 22:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 10.4 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 721 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
496
WUUS51 KBGM 022221
SVRBGM
NYC107-PAC015-115-022245-
/O.NEW.KBGM.SV.W.0100.210702T2221Z-210702T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Binghamton NY
621 PM EDT Fri Jul 2 2021
The National Weather Service in Binghamton has issued a
* Severe Thunderstorm Warning for...
South central Tioga County in central New York...
Northwestern Susquehanna County in northeastern Pennsylvania...
Northeastern Bradford County in northeastern Pennsylvania...
* Until 645 PM EDT.
* At 620 PM EDT, a severe thunderstorm was located over Rome, or 10
miles southeast of Athens, moving northeast at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Owego, Orwell, Windham, Nichols, Rome, Le Raysville, Little
Meadows, Friendsville, Warren Center and Herrickville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Heavy rainfall is occurring with this storm, and may lead to flash
flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4177 7634 4192 7648 4211 7625 4188 7595
TIME...MOT...LOC 2220Z 222DEG 14KT 4189 7633
HAIL...1.00IN
WIND...60MPH
$$
AJG1 follow-up statement
315
WWUS51 KBGM 022231
SVSBGM
Severe Weather Statement
National Weather Service Binghamton NY
631 PM EDT Fri Jul 2 2021
NYC107-PAC015-115-022245-
/O.CON.KBGM.SV.W.0100.000000T0000Z-210702T2245Z/
Tioga NY-Susquehanna PA-Bradford PA-
631 PM EDT Fri Jul 2 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR SOUTH CENTRAL TIOGA...NORTHWESTERN SUSQUEHANNA AND NORTHEASTERN
BRADFORD COUNTIES...
At 631 PM EDT, a severe thunderstorm was located near Windham, or 11
miles east of Athens, moving northeast at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Owego, Orwell, Windham, Nichols, Rome, Le Raysville, Little Meadows,
Friendsville, Warren Center and Brushville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Heavy rainfall is occurring with this storm, and may lead to flash
flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4185 7629 4183 7638 4192 7648 4211 7625
4188 7595 4181 7619
TIME...MOT...LOC 2231Z 222DEG 14KT 4192 7629
HAIL...1.00IN
WIND...60MPH
$$
AJGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 3:21 PM EDT, 3 hours earlier.
Area forecast discussion, Jul 2, 3:21 PM EDT, 3 hours before
Area Forecast Discussion National Weather Service Binghamton NY 321 PM EDT Fri Jul 2 2021 .SYNOPSIS... Upper level disturbance will bring cool weather through tomorrow with heavy showers and a few thunderstorms. Ridging builds in on Sunday with warmer and mainly dry conditions expected into Monday. && .NEAR TERM /THROUGH SATURDAY NIGHT/... 300 PM update... Upper level low pressure system is producing scattered heavy showers and a few thunderstorms this afternoon. Showers and storms have been slow moving with weak flow aloft, this has allowed some areas to pick up 2 to 3 inches of rain already today with minor flooding in a few spots. Water vapor imagery shows the upper low currently in western PA and this feature will move eastward and will be centered over New England by Saturday night. There have been a few breaks in the clouds this afternoon. This has created enough instability with the cold air aloft to produce a few thunderstorms that have had some small hail, with freezing levels down to only 10K feet. However, the main threat for today remains the heavy rainfall in slow moving storms. Will have to continue to watch for minor isolated flooding through this evening, especially in areas that have already seen those higher rainfall totals today. With the loss of heating this evening, we should see shower and storm activity diminish with more isolated showers into the overnight hours. Overall, the flash flood threat is low, but with the slow movement of these cells, it can't be ruled out. Tomorrow, there should be less instability with more cloud cover likely. Showers will again be more common in the afternoon just like today. High temperatures will be around 70 Saturday with low temperatures falling into the mid and upper 50s tonight. && .SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/... 320 PM update... Mostly sunny skies are expected for Sunday. Chances for showers and thunderstorms remain low. While still under the influences of the upper level low, combined with daytime heating, there could be some thunderstorm activity in the afternoon and early evening hours. The best chances for thunderstorms will be in the Poconos and Catskills. Any rain shower and thunderstorm activity should conclude by sunset, which will be favorable for any holiday celebrations scheduled then. Sunday will be a pleasant day for most with shower chances limited and temperatures in the 70s. A cool night is in store as nighttime temps drop into the 50s. With weak high pressure over the area, rain chances will be limited during the day on Monday. Chances for rain showers and isolated thunderstorms are a little better Monday night with as a weak front moves into the region. The best chances for rain showers will be in parts of northern Susquehanna Region and areas northward. This is a change from our previous forecast where all of CNY had a decent chance at showers Monday night. There is some uncertainty as the GFS shows widespread showers while the ECMWF keeps most of the region fairly dry. Due to this uncertainty, mainly the National Blend of Models (NBM) was used for PoPs late night Monday which resulted in the forecast being closer to the ECMWF solution. Monday will be warmer and more humid as highs will be in the 80s and low 90s with dew points in the 60s as a ridge brings warmer air and moisture to the region. Forecasted temps were bumped up a couple of degrees above guidance due to that ridge bringing warmer air into the region. Lows on Monday will also be warm with 60s across most of the area, but 70s are possible over the northern Finger Lakes areas. && .LONG TERM /TUESDAY THROUGH FRIDAY/... 320 PM update... Not much has changed with the activity expected in the long term. This period is full of chances for rain showers and thunderstorms. The early part of the week will be warm with a cool down expected mid-week. Chances for showers and afternoon thunderstorms at better going into Tuesday as the next system passes through. Warmer temps during the day will again provide some support for convection in the afternoon and evening hours. Daytime highs will be in the 80s and low 90s with dew points in the 60s, leading to another warm, humid day. Overnight lows will be comfortable as 50s are expected. A trough begins to dig south across the Central US mid-week. With the trough over the Great Lakes, it brings another round of showers and thunderstorms to the area. A slight cooling trend is also expected around mid-week, as highs on Wednesday will be in the upper 70s to mid 80s. This trough moves east through the end of the week bringing additional rounds of showers and thunderstorms. Temperatures should remain seasonal through the end of the week. && .AVIATION /19Z FRIDAY THROUGH WEDNESDAY/... An upper level disturbance will continue to bring showers and thunderstorms and associated restrictions to the region through this evening. Brief IFR conditions will be possible through this afternoon in the heavier showers and storms. Overnight, low ceilings and vsbys are possible through Saturday morning. Ceilings and vsbys should begin to lift by mid morning. More showers and thunderstorms are expected tomorrow as this upper level system remains in the vicinity, but not enough confidence to put in restrictions at any one terminal at this time. Outlook... Saturday afternoon through Saturday night... Restrictions possible in scattered showers and storms. Sunday and Monday...Mainly VFR. Tuesday and Wednesday...Mainly VFR; but showers and thunderstorms with brief restrictions will be possible. && .BGM WATCHES/WARNINGS/ADVISORIES... PA...None. NY...None. && SYNOPSIS...MPK NEAR TERM...MPK SHORT TERM...BTL/BJT LONG TERM...BTL/BJT AVIATION...MPK
Hazardous weather outlook, Jul 2, 2:36 PM EDT, 3 hours 45 minutes before
Hazardous Weather Outlook National Weather Service Binghamton NY 236 PM EDT Fri Jul 2 2021 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-031845- Northern Oneida-Yates-Seneca-Southern Cayuga-Onondaga-Steuben- Schuyler-Chemung-Tompkins-Madison-Southern Oneida-Cortland-Chenango- Otsego-Tioga-Broome-Delaware-Sullivan-Bradford-Susquehanna- Northern Wayne-Wyoming-Lackawanna-Luzerne-Pike-Southern Wayne- 236 PM EDT Fri Jul 2 2021 This Hazardous Weather Outlook is for central New York and northeast Pennsylvania. .DAY ONE...This afternoon and tonight. Scattered showers and isolated thunderstorms this afternoon and evening will produce pockets of heavy rainfall and localized flooding could occur. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 2, 5:30 PM EDT, 51 minutes before
Special Weather Statement
National Weather Service Binghamton NY
530 PM EDT Fri Jul 2 2021
NYZ057-022200-
Delaware-
530 PM EDT Fri Jul 2 2021
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL DELAWARE COUNTY...
At 530 PM EDT, a strong thunderstorm was located over Fleischmanns,
or 16 miles west of Hunter, moving northeast at 15 mph.
Winds in excess of 30 mph and pea size hail are possible with this
storm.
Locations impacted include...
Fleischmanns.
Heavy rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4220 7453 4217 7446 4215 7450 4215 7453
4214 7454 4218 7461 4237 7448 4235 7443
TIME...MOT...LOC 2130Z 220DEG 12KT 4218 7453
AJGSpecial weather statement, Jul 2, 5:32 PM EDT, 49 minutes before
Special Weather Statement
National Weather Service Binghamton NY
532 PM EDT Fri Jul 2 2021
PAZ038-022215-
Bradford-
532 PM EDT Fri Jul 2 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN BRADFORD COUNTY...
At 531 PM EDT, a strong thunderstorm was located over East
Smithfield, or near Athens, moving east at 10 mph.
Winds in excess of 30 mph and pea size hail are possible with this
storm.
Locations impacted include...
Chemung, Sayre, Athens, Towanda, Ridgebury, Sheshequin, Ulster,
Litchfield, North Towanda and Springfield.
Heavy rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4180 7675 4200 7674 4200 7641 4174 7643
4174 7654 4185 7658
TIME...MOT...LOC 2131Z 284DEG 10KT 4189 7663
AJGLocal storm report, Jul 2, 5:33 PM EDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
533 PM EDT FRI JUL 2 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0402 PM HAIL MARYLAND 42.53N 74.88W
07/02/2021 M1.00 INCH OTSEGO NY PUBLIC
TWITTER PICTURE FORWARDED FROM MEDIA SHOWS
QUARTER-SIZED HAIL.
&&Special weather statement, Jul 2, 5:52 PM EDT, 29 minutes before
Special Weather Statement National Weather Service Binghamton NY 552 PM EDT Fri Jul 2 2021 PAZ039-040-022215- Susquehanna-Northern Wayne- 552 PM EDT Fri Jul 2 2021 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN SUSQUEHANNA AND NORTHWESTERN WAYNE COUNTIES... At 552 PM EDT, a strong thunderstorm was located near Gibson, or 14 miles north of Carbondale, moving east at 10 mph. Winds in excess of 30 mph and pea size hail are possible with this storm. Locations impacted include... Jackson, Ararat, Thompson, Union Dale, Starrucca, Gibson, Hiawatha, Shehawken, Starruca and Pleasant Mount. Heavy rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. LAT...LON 4171 7563 4184 7568 4195 7536 4169 7527 TIME...MOT...LOC 2152Z 255DEG 10KT 4178 7556 AJG
Special weather statement, Jul 2, 6:08 PM EDT, 13 minutes before
Special Weather Statement National Weather Service Binghamton NY 608 PM EDT Fri Jul 2 2021 PAZ038-039-022245- Susquehanna-Bradford- 608 PM EDT Fri Jul 2 2021 ...A STRONG THUNDERSTORM WILL AFFECT WESTERN SUSQUEHANNA AND NORTHEASTERN BRADFORD COUNTIES... At 608 PM EDT, a strong thunderstorm was located over Rome, or 8 miles northeast of Towanda, moving east at 25 mph. Winds in excess of 40 mph and pea size hail are possible with this storm. Locations impacted include... Rush, Wysox, Orwell, Herrick, Rome, Le Raysville, Friendsville, Warren Center, Rushville and Herrickville. Heavy rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. LAT...LON 4174 7644 4192 7644 4197 7599 4170 7599 TIME...MOT...LOC 2208Z 269DEG 20KT 4184 7632 AJG
Local storm report, Jul 2, 6:15 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
615 PM EDT FRI JUL 2 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0602 PM TSTM WND DMG 2 N MACEDONIA 41.80N 76.38W
07/02/2021 BRADFORD PA 911 CALL CENTER
TREE DOWN ON ROADWAY.
&&The office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 8:20 PM EDT | Special Weather Statement | BGM | Steuben, Yates | 25 min |
| Jul 1, 8:46 PM EDT | Special Weather Statement | BGM | Steuben, Yates | 29 min |
| Jul 1, 9:18 PM EDT | Special Weather Statement | BGM | Steuben | 42 min |
| Jul 1, 9:44 PM EDT | Special Weather Statement | BGM | Schuyler | 31 min |
| Jul 1, 10:17 PM EDT | Special Weather Statement | BGM | Chemung | 43 min |
| Jul 2, 1:38 AM EDT | Special Weather Statement | BGM | Cayuga, Seneca | 37 min |
| Jul 2, 3:57 AM EDT | Special Weather Statement | BGM | Madison | 33 min |
| Jul 2, 4:38 AM EDT | Areal Flood Advisory | BGM | Onondaga | 2 hr |
| Jul 2, 10:14 AM EDT | Areal Flood Advisory | BGM | Oneida | 2 hr |
| Jul 2, 12:39 PM EDT | Areal Flood Advisory | BGM | Madison, Oneida | 111 min |
| Jul 2, 2:22 PM EDT | Special Weather Statement | BGM | Chenango | 23 min |
| Jul 2, 2:45 PM EDT | Special Weather Statement | BGM | Steuben | 30 min |
| Jul 2, 3:23 PM EDT | Special Weather Statement | BGM | Otsego | 37 min |
| Jul 2, 3:26 PM EDT | Severe Thunderstorm Warning | BGM | Steuben | 34 min |
| Jul 2, 3:43 PM EDT | Special Weather Statement | BGM | Steuben | 32 min |
| Jul 2, 3:47 PM EDT | Severe Thunderstorm Warning | BGM | Delaware, Otsego | 43 min |
| Jul 2, 4:37 PM EDT | Special Weather Statement | BGM | Chemung | 23 min |
| Jul 2, 4:43 PM EDT | Areal Flood Advisory | BGM | Sullivan | 48 min |
| Jul 2, 5:03 PM EDT | Special Weather Statement | BGM | Chemung | 27 min |
| Jul 2, 5:30 PM EDT | Special Weather Statement | BGM | Greene | 30 min |
| Jul 2, 7:14 PM EDT | Special Weather Statement | BGM | Sullivan | 31 min |
| Jul 2, 7:40 PM EDT | Special Weather Statement | BGM | Broome | 35 min |
| Jul 2, 7:53 PM EDT | Special Weather Statement | BGM | Sullivan | 52 min |
| Jul 2, 3:58 PM EDT | Special Weather Statement | BGM | Luzerne | 32 min |
| Jul 2, 5:25 PM EDT | Special Weather Statement | BGM | Bradford | 35 min |
| Jul 2, 5:32 PM EDT | Special Weather Statement | BGM | Bradford | 43 min |
| Jul 2, 5:37 PM EDT | Severe Thunderstorm Warning | BGM | Bradford | 23 min |
| Jul 2, 5:52 PM EDT | Special Weather Statement | BGM | Wayne | 23 min |
| Jul 2, 6:08 PM EDT | Areal Flood Advisory | BGM | Bradford | 112 min |
| Jul 2, 6:08 PM EDT | Special Weather Statement | BGM | Bradford | 37 min |
| Jul 2, 6:30 PM EDT | Flash Flood Warning | BGM | Bradford | 3 hr |
| Jul 2, 6:40 PM EDT | Special Weather Statement | BGM | Susquehanna | 35 min |
| Jul 2, 6:46 PM EDT | Severe Thunderstorm Warning | BGM | Susquehanna | 44 min |
| Jul 2, 6:57 PM EDT | Areal Flood Advisory | BGM | Bradford, Susquehanna | 9 min |
| Jul 2, 7:06 PM EDT | Flash Flood Warning | BGM | Bradford, Susquehanna | 3 hr |
| Jul 2, 7:22 PM EDT | Areal Flood Advisory | BGM | Susquehanna | 113 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2021Severe Thunderstorm Warnings in New York, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.